Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 42, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Oct 3, 2011, 4:02 PM PDT. It took effect at Oct 4, 2011, 11:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2011, 4:02 PM PDT (23:02 UTC)
- In effect from
- Oct 4, 2011, 11:00 AM PDT
- Expired
- Oct 5, 2011, 2:15 AM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Oct 3, 2:34 PM PDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 3, 2:34 PM PDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT MON OCT 3 2011
.SHORT TERM...A COLD FRONT IS MOVING INLAND THIS AFTERNOON AND EVENING.
THIS SYSTEM IS BRINGING LIGHT TO MODERATE RAIN TO MUCH OF THE AREA
THROUGH THIS EVENING...THEN SHOWERS WILL DECREASE TONIGHT INTO
TUESDAY MORNING. ALSO...GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE INTO
THIS EVENING FOR THE MOUNTAINS...IN THE SHASTA VALLEY AND EAST OF
THE CASCADES WITH GUSTS UP TO 30 TO 40 MPH.
THEN A STRONGER AND COLDER STORM IS ON TRACK TO IMPACT THE AREA
LATE TUESDAY AFTERNOON THROUGH WEDNESDAY. MODELS CONTINUE TO SHOW
THAT THIS STORM WILL BRING A ROUND OF POTENTIALLY STRONG WINDS TO
THE COAST AND INLAND TO AREAS EAST OF THE CASCADES AND INTO THE
SHASTA VALLEY. HIGH WIND WATCHES ARE OUT FOR THESE AREAS. ALONG
THE COAST...MODELS SHOW A SIGNIFICANT 925 MB JET WITH SOUTH
WINDS OF 50 TO 65 MPH MOVING INTO THE COAST TUESDAY EVENING.
HOWEVER THE DIRECTION AND PRESSURE GRADIENT SUPPORT SOUTH TO
SLIGHTLY SOUTHEAST WINDS WHICH IS LESS FAVORABLE FOR HIGH WINDS ON
THE COAST. HAVE KEPT THE HIGH WINDS WATCH FOR THE COAST FOR NOW
EVEN THOUGH WINDS MAY GUST BELOW 60 MPH. WILL NEED TO EXAMINE THIS
WITH THE NEXT MODEL RUN. INLAND...THE 700 MB WINDS ARE FORECAST
TO INCREASE TO 45 TO 50 MPH TUESDAY EVENING AND NIGHT. THIS
COMBINED WITH AN INCREASING SURFACE PRESSURE GRADIENT IS EXPECTED
TO BRING STRONG AND GUSTY SOUTH WINDS TO SHASTA
VALLEY...ESPECIALLY NEAR WEED. ALSO STRONG GUSTY SOUTHWEST WINDS
MAY OCCUR OVER HIGHER TERRAIN AND NEAR SUMMER LAKE IN EASTERN
KLAMATH AND LAKE COUNTIES.
OTHERWISE THE MAIN IMPACT WILL BE WITH THE MODERATE TO HEAVY RAIN
EXPECTED OVER THE COAST AND INTO THE COASTAL MOUNTAINS WITH
MODERATE TO ISOLATED HEAVY PRECIPITATION INLAND. ALSO...MODELS CONTINUE
TO SHOW SNOW LEVELS LOWERING TUESDAY NIGHT AND WEDNESDAY WITH
SOME SCATTERED TO WIDESPREAD SHOWERS CONTINUING BEHIND THE FRONT.
THIS IS EXPECTED TO BRING MAINLY LIGHT MOUNTAIN SNOW ABOVE 5000
FEET WITH SOME MODERATE ACCUMULATIONS FOR MOUNTAINS ABOVE 6000 FEET.
COLD AIR ALOFT WILL BRING MUCH COOLER TEMPERATURES TO THE AREA.
THE COLD AIR COMBINED WITH SHOWERS WILL ALSO BRING A THREAT OF
SMALL HAIL AS WELL AS ISOLATED THUNDERSTORMS...ESPECIALLY ALONG
THE COAST AND FOR AREAS FROM THE CASCADES WEST ON WEDNESDAY. HAVE
INCLUDED THE MENTION OF SMALL HAIL INTO THE FORECAST FOR WEDNESDAY
AND EXPANDED THE COVERAGE FOR ISOLATED THUNDERSTORMS TO INCLUDE
AREAS IN SOUTHERN OREGON FROM THE CASCADES WEST AND OVER THE
COASTAL WATERS.
.LONG TERM...A GRADUAL WARMING AND A DRY TREND IS EXPECTED
THURSDAY AND FRIDAY...INTO SATURDAY. HAVE LOWERED POPS SOME BEHIND
THE FRONT WEDNESDAY NIGHT INTO THURSDAY. THERE IS SOME QUESTION
ABOUT THE EXTENT OF PRECIPITATION OVER EASTERN AREAS ON THURSDAY
AS THE TROUGH GRADUALLY SHIFTS SOUTHEAST AND A RIDGE BEGINS TO
BUILD INTO THE AREA. ALSO WEST OF THE CASCADES THE NAM...GFS AND
ECMWF SHOW A SHORTWAVE OFF THE COAST WHICH MAY BRING SOME SHOWERS
INTO WESTERN AREAS OF THE CWA THURSDAY. THE PLACEMENT OF THIS
SHORTWAVE IS UNCERTAIN. HAVE KEPT CHANCE OF SHOWERS OVER LAKE AND
MODOC WITH A SLIGHT CHANCE ELSEWHERE. MAY NEED TO FURTHER REFINE
POPS ON THURSDAY IF THE NEXT RUN OF THE MODELS COME INTO BETTER
AGREEMENT. AS THE RIDGE CONTINUES TO BUILD INTO THE REGION FRIDAY
THEN PERSISTS INTO SATURDAY ...EXPECT MAINLY DRY CONDITIONS AND
WARMER TEMPERATURES.
SATURDAY NIGHT INTO SUNDAY...MODELS SHOW A TROUGH MOVING INTO
BRITISH COLUMBIA WITH A WEAKENING FRONT MOVING INTO THE PACNW.
MODELS HAVE SHOW SIGNIFICANT RUN TO RUN VARIATION ON THIS FRONT SO
CONFIDENCE IN THE INDIVIDUAL MODEL SOLUTIONS IS RELATIVELY LOW.
&&
.AVIATION...FROM THE COAST TO THE CASCADES....EXPECT VFR WITH
AREAS OF MVFR CIGS THROUGH THIS EVENING. THEN TONIGHT...ALONG THE
COAST EXPECT MVFR CIGS TO INCREASE BECOMING WIDESPREAD AFTER 06Z
WITH AREAS OF MVFR CIGS CONTINUING INLAND TO THE CASCADES EXCEPT
FOR WIDESPREAD MVFR CIGS DEVELOPING IN THE UMPQUA AFTER 10Z. AREAS
EAST OF THE CASCADES WILL SEE LOWERING CLOUD BASES THROUGH THIS
EVENING BUT CONDITIONS THERE SHOULD REMAIN GENERALLY VFR WITH
AREAS OF MVFR CIGS DEVELOPING OVERNIGHT INTO TUESDAY MORNING.
WIDESPREAD TERRAIN OBSCURATIONS WILL CONTINUE FROM THE COASTAL
MOUNTAINS TO THE CASCADES THROUGH TONIGHT WITH AREAS OF MOUNTAIN
OBSCURATION DEVELOPING EAST OF THE CASCADES THIS EVENING THRU
TONIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR ORZ022.
CA...NONE.
PZ...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR PZZ310.
GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT TUESDAY
FOR PZZ350-356-370-376.
CCHazardous weather outlook, Oct 3, 2:57 PM PDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 257 PM PDT MON OCT 3 2011 ORZ021-022-041300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 257 PM PDT MON OCT 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY EVENING. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-083-ORZ030-031-041300- CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 257 PM PDT MON OCT 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:10 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 24 hr |
| Oct 3, 11:21 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 24 hr | |
| Oct 3, 4:02 PM PDT | Gale Warning | MFR | 29 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.